Medical questions & health advice by board certified doctors
"What should be done after TIA symptoms are presented due to ADHD medication?"
I had some TIA symptoms presented a couple days ago. The night it happened my right arm stayed numb for longer then "normal". I had a bad compound fracture in my right arm about 10 years ago. When i showed my mom, she noticed that the right side of my mouth had started to droop and that my eyes were severely dilated! She gave me 2 aspirin and made me eat something. Then i took a shower and went to bed! I had the worst possible headache/migraine EVER that night like nothing i had ever felt before in my life!! The left side of my head couldn't touch anything because it hurt so bad!! The pain made me cry (and i don't cry EVER), i was so nauseated i kept feeling like i was going to vomit. I finally got about 4 hours of sleep and when I woke up at 6am to go to work and i felt exhausted from the lack of sleep and i had some neck pain but everything felt fine! So, i guess my question is this...What should change? The medication i use, the dosage or both? I am on Vyvanse 60mg.
You should seek immediate medical care in an emergency room. The combination of focal neurological findings (such as drooping of the mouth) and severe headache is very, very concerning for a serious problem, such as a bleeding aneurysm or a tumor in the brain. In the emergency room, the doctors will be able to perform a thorough neurological examination looking for any evidence of a residual nerve problem. They will also be able to go through your story with you in a bit more detail to see if it is an alarming in the details as it sounds here in brief over the internet. If they remain concerned, they will probably want to order some radiological studies of the brain to look for evidence of bleeding, inflammation, swelling, or tumor. If all of those studies check out, then and only then will it be time to think about what (less serious) things might have caused your symptoms, such as bad migraine or medication side effects. At that point your regular primary care doctor will be able to help you, but you need to start with urgent medical evaluation to make sure there is not something really serious going on at this time.
Need more info?See a neurologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.